Alert archive / California / Wind Advisories in 2025
Wind Advisory 21, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 26, 2025, 11:55 AM PDT for Kern County, California. It took effect at Mar 27, 2025, 11:00 AM PDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2025, 11:55 AM PDT (18:55 UTC)
- In effect from
- Mar 27, 2025, 11:00 AM PDT
- Expired
- Mar 29, 2025, 10:09 AM PDT
- In force
- 47 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS76 KHNX 261855 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1155 AM PDT Wed Mar 26 2025 CAZ338-270300- /O.NEW.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 1155 AM PDT Wed Mar 26 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...From 11 AM Thursday to 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EW
9 follow-up statements
444 WWUS76 KHNX 270251 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 751 PM PDT Wed Mar 26 2025 CAZ338-271100- /O.CON.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 751 PM PDT Wed Mar 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 5 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...From 11 AM Thursday to 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JPK
170 WWUS76 KHNX 270933 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 233 AM PDT Thu Mar 27 2025 CAZ338-271800- /O.CON.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 233 AM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts around 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...From 11 AM this morning to 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
197 WWUS76 KHNX 271748 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1048 AM PDT Thu Mar 27 2025 CAZ338-280200- /O.CON.KHNX.WI.Y.0021.250327T1800Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 1048 AM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SM
500 WWUS76 KHNX 280155 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 655 PM PDT Thu Mar 27 2025 CAZ338-281000- /O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 655 PM PDT Thu Mar 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JPK
754 WWUS76 KHNX 280952 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 252 AM PDT Fri Mar 28 2025 CAZ338-281800- /O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 252 AM PDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DH
123 WWUS76 KHNX 281708 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1008 AM PDT Fri Mar 28 2025 CAZ338-290215- /O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 1008 AM PDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JM
512 WWUS76 KHNX 290149 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 649 PM PDT Fri Mar 28 2025 CAZ338-291000- /O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 649 PM PDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts around 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
195 WWUS76 KHNX 290933 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 233 AM PDT Sat Mar 29 2025 CAZ338-291800- /O.CON.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 233 AM PDT Sat Mar 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts around 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CMolina
140 WWUS76 KHNX 291709 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1009 AM PDT Sat Mar 29 2025 CAZ338-291815- /O.CAN.KHNX.WI.Y.0021.000000T0000Z-250330T0000Z/ Mojave Desert Slopes- Including the cities of Mojave 1009 AM PDT Sat Mar 29 2025 ...WIND ADVISORY IS CANCELLED... $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:59 AM PDT, 7 hours 56 minutes earlier. Its key messages:
- 1. Instability will be on the rise the next few days, though the cap will be hard to break for much of the San Joaquin Valley. Higher elevations may see some thunderstorm development. 2. Late week, a deep low will edge offshore across the Pacific Northwest and usher in precipitation potential to the Central Sierra. There is a 40 to 70 percent chance for 24 hour snowfall greater than half an inch in the higher elevations of Yosemite National Park ending 11 AM Friday. 4. Winds remain a threat for the Mojave Desert slopes Thursday through Saturday with a 70 to 90 percent chance for maximum wind gusts to exceed 50 miles per hour each day.
Area forecast discussion, Mar 26, 3:59 AM PDT, 7 hours 56 minutes before
Area Forecast Discussion National Weather Service Hanford CA 359 AM PDT Wed Mar 26 2025 .UPDATE...Updated Key Messages and Aviation. && .KEY MESSAGES... 1. Instability will be on the rise the next few days, though the cap will be hard to break for much of the San Joaquin Valley. Higher elevations may see some thunderstorm development. 2. Late week, a deep low will edge offshore across the Pacific Northwest and usher in precipitation potential to the Central Sierra. There is a 40 to 70 percent chance for 24 hour snowfall greater than half an inch in the higher elevations of Yosemite National Park ending 11 AM Friday. 4. Winds remain a threat for the Mojave Desert slopes Thursday through Saturday with a 70 to 90 percent chance for maximum wind gusts to exceed 50 miles per hour each day. && .DISCUSSION... Clear conditions propagate across central California this morning as an upper level high pressure ridge sits over the region. A weak upper level trough forming off the southern California coast is driving warmer, moist air into the area from the south to southwest as the flow runs cyclonically around the trough, and anticyclonically around the ridge. This upper level flow will drive temperatures well above normal for the region this afternoon, with highs in the San Joaquin Valley and Kern County desert ranging in the mid to upper 80s, with foothill locations in the 70s and mountain areas in the low 60s. The following are probabilities from the National Blend of Models to exceed 85 degrees in the valley areas today. Bakersfield 100% | Coalinga 100% | Fresno 95% Hanford 85% | Madera 80% | Merced 70% | Visalia 85% Afternoon temperatures typically range near 70 degrees for this time of year for the San Joaquin Valley, 60s for the foothills, and in the 40s to 50s in the Sierra. Tomorrow’s temperatures will be slightly cooler than today, though remaining above normal as the aforementioned trough tracks through central California. The following are probabilities to exceed 80 degrees Wednesday for the central valley. Bakersfield 85% | Coalinga 45% | Fresno 80% Hanford 80% | Madera 65% | Merced 50% | Visalia 75% Thursday will bring a pattern change for our region, with a cooling trend setting up that will last into next week. A robust low pressure system approaching the Pacific Northwest will cause upper level flow over central California to shift to the west, resulting in seasonable temperatures. The flow of moisture around the center of this system has a low to moderate chance (20 to 50 percent) to bring light precipitation greater than 0.01 inches to the northern portions of our CWA, which extends into the Sierra Nevada through Fresno County. The greatest probabilities will be in and around Yosemite National Park, which has a 40 to 70 percent chance for half an inch of snowfall across 24 hours ending 11 AM Friday; snow levels will gradually fall from 8000 feet Thursday morning to near 5500 feet Friday morning. Weak chances for light precipitation remain for the northern San Joaquin Valley and central Sierra Nevada Friday and Saturday as the upper level flow continues from the west to southwest, however the aforementioned system is likely to degrade significantly from Friday. However, with the near-constant westerly flow across the region, strong wind gusts are favorable to propagate along the Sierra crests and in the Mojave Desert and Slopes entering the weekend. NBM probabilities give a 70 to 90 percent chance for maximum wind gusts to exceed 50 miles per hour on Thursday in these areas, with similar chances focused in the Mojave Slopes for Friday and Saturday. Ensemble guidance shows a moderate signal for a stream of moisture to approach and move through central California beginning Sunday. There is a 30 to 70 percent chance for the region to receive greater than 0.01 inches of precipitation across 24 hours ending at 5 AM Monday, with chances improving northward. After a quick decrease in probabilities for Tuesday, another potential system has similar probabilities for precipitation across the region Wednesday and Thursday. && .AVIATION... 12Z Update: For the San Joaquin Valley, local MVFR through 18z Wednesday from mist and haze. Otherwise, VFR conditions and light winds will prevail across the Central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && SM/BSO weather.gov/hanford
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.